Shortness of breath

I'm currently on event recorder monitor , and since few days I'm suffering from short of breath but nothing seems wrong within the holter report , it is sinus rhythm , few ectopic beats which is always there as usual for me

I had this issue earlier for few hours then back to normal , but this time I'm having it all the time .

I feel it is not from my chest , I feel my face is blocked , it is similar to putting my head in water for long time then I get face numbness like hot and needles , I hardly can get air in ! EP doctor examined me and said nothing wrong , but I'm really suffering a lot and sometimes I feel I will faint and not linked to exercise , it is all the time even sleeping

I don't know what to do , I feel I will go to emergency and just cry loudly to find a reason to this bad feeling

Is it possible that anxiety may cause this ? My EP prescribed for me muscle relaxant since I'm having bad back stiffness maybe due to cold weather here and may cause breathless , which helping me to sleep well last night .

Any advise ? I feel something is going wrong

8 Replies

  • Oh Maitha, what you are experiencing must be so frightening for you. Could it be your medication causing this to happen and how long have you had this feeling in your face etc? Stress can cause so many symptoms, but I think what you are experiencing needs to be investigated thoroughly. I know that at times trying to get help for your condition feels like banging your head against a brick wall, but I would say yes keep on shouting until you get help. Perhaps after you have your ablation next week these symptoms will all have disappeared.

    Wishing you well and a big hug.


  • Hi Maitha how horrible for you, you do suffer and I feel for you.

    It could be anxiety, especially if your breathing was fast and shallow and it could be another symptom of your complex heart that the doctors can't find any evidence of, but good that they we're checking you and they reassures you that it wasn't anything immediately threatening.

    The face feeling reminds me a bit of the dive reflex which is when you dive into cold water so the cold may have had an effect on you.

    It is a difficult one Maitha, it sounds as if the muscle relaxant helped you. Breathing out slowly and completely can help if it is anxiety. The other thing that helps me is to close my eyes and just think of the word calm and keep repeating it in my mind. Focussing on yogic breathing when you are not feeling breathless so that you practice it daily can also help you when the panic kicks in.

    Positive thoughts for you, I keep you in mind and send you calming energies....

  • I wandered if you have blocked sinuses? That can cause some of the things you describe and of course anxiety. Hope you get it sorted soon


  • You are in cold weather, and have not long got off an aeroplane if I remember, a long shot - have you had your sinuses looked at?

  • Hi Maitha,

    I just wrote a long reply to you and it vanished. Oh well, here is round 2. Sorry you are having such a tough time right now. A couple of thoughts. Cold weather can cause breathlessness and an asthma type reaction. for sure. That's a possibility. Your symptoms about your face do not seem like sinus symptoms to me. If it is sinus you should have pain if you tap above your eyes, and under your eyes along your cheekbone. Most definitively you should have a sharp increase in pain if you bend over….your face should pound if it is sinus. Could it be a panic attack that is giving the pins and needles ? You are going through a stressful time in an unfamiliar place and unfamiliar climate. The EP might not be the best one to diagnose this. Have you considered going into an Urgi-care center of some sort for a quick evaluation? CDreamer is on target suggesting some Yoga. Try to relax. We are all here thinking good thoughts for you.

  • Hi Maitha,

    With all you have been going through healthwise, the lengthy flight, unfamiliar surroundings, cold weather you are not used to, tests in a foreign land and an ablation coming around very soon I am not surprised you feel poorly. Anxiety and stress will have a lot to do with it but I would take SRM Grandma's advice and seek guidance from an urgent care clinic.

    After all you have traveled across continents to get where you are now. Use the healthcare service and get checked out, you wont feel any better until you do.

    Hugs from here in the UK.


  • Thanks all for your kind support

    I will consider all your comments , I will pass by E&R if it didn't calm down , and I will schedule sinus scan soon ,since I'm having a problem not painful but as pressure in my face and I met ENT doctor last week checked the nasal only.

    My pulse is normal most of time 50-60 in case no SVT shown , and breathing is not fast at all , even when I'm having breathing difficulty , I feel it is slower than usual and I need big effort to breath , and I feel if I forgot to breath I will not ! It is not logic of course since I sleep good

    Could it be sotalol ? But I'm taking it since 7months back now, and only on warfarin and thyroid medication only.

    I will try breathing exercises, I believe anxiety is playing role also as you all mentioned, but can't be sure it is the only factor

    I'm praying also that ablation will solve most my irrythemia maybe a reason also .

    Thank you all , appreciating your kind input


  • Hi, please try not to get too anxious about this feeling you had Mathia. This feeling you had of near fainting and a watery coolish face, could be due to a short moment of your blood not having enough oxygen to reach your face and head, as with fingers feet and legs,this is very common in A/F. It is circulation., and I myself have this happen to me.

    So the Doctor said there is nothing wrong, and when you went to see him it had passed, but what you felt was real to you at the time, and you need an explanation.

    So next time you see him ask him about circulation problems with Atrial Fibrillation, and how you may deal with it.

    One thing is for sure, without feedback on our condition, we will be anxious, and that is simply not fair to you or us.

    If your Doctor can not help you ask for another opinion, it,s your life, a big squeeze, take care.

You may also like...